MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EC8+ CARTRIDGE
Catalog Number 600-9007-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2021, abbott point of care was contacted by a customer regarding i-stat ec8+ cartridges that yielded a suspected discrepant sodium result of 139 mmol/l on dog.There was no patient information available at the time of this report.Method, date, tested, result (units) sample: (b)(6).(b)(6): i-stat reference range for sodium (138-146 mmol/l).At this time there is no reason to suspect a malfunction exists.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.Customer states the patient died on (b)(6) 2021 at 6:30pm due to cardiac arrest.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 14-oct-2021.A review of the device history record (dhr) confirmed the cartridge lot met finished goods (fg) release criteria.Retained testing met the acceptance criteria found in q04.01.003 rev.Ag, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been determined for ec8+ cartridge lot k21082.
 
Event or Problem Description
Na.

Brand Name
I-STAT EC8+ CARTRIDGE
Common Device Name
EC8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key12467358
Report Number2245578-2021-00073
Device Sequence Number4853309
Product Code CHL
UDI-Device Identifier10054749000071
UDI-Public10054749000071
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Catalogue Number600-9007-25
Device Lot NumberK21082
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1